Alert archive / Washington / Small Craft Advisories in 2016

Small Craft Advisory 166, NWS Seattle, WA

July 8, 2016

NWS Seattle, WA issued this small craft advisory at Jul 8, 2016, 2:30 PM PDT. It took effect at Jul 9, 2016, 2:47 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2016, 2:30 PM PDT (21:30 UTC)
In effect from
Jul 9, 2016, 2:47 AM PDT
Expired
Jul 10, 2016, 2:52 AM PDT
In force
24 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

956 
WHUS76 KSEW 082130
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PDT FRI JUL 8 2016

PZZ150-153-156-170-173-176-090530-
/O.NEW.KSEW.SC.Y.0166.160709T1200Z-160710T0300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
230 PM PDT FRI JUL 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM PDT SATURDAY. 

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
6 follow-up statements
735 
WHUS76 KSEW 090347
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
847 PM PDT FRI JUL 8 2016

PZZ150-153-156-170-173-176-091200-
/O.CON.KSEW.SC.Y.0166.160709T1200Z-160710T0300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
847 PM PDT FRI JUL 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT
SATURDAY...

* WINDS...SOUTHEAST 15 TO 25 KNOTS.

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
620 
WHUS76 KSEW 090947
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
247 AM PDT SAT JUL 9 2016

PZZ150-153-156-170-173-176-091800-
/O.EXT.KSEW.SC.Y.0166.160709T0947Z-160710T0300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
247 AM PDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...SOUTH TO SOUTHEAST 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
783 
WHUS76 KSEW 091631
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
931 AM PDT SAT JUL 9 2016

PZZ150-153-156-170-173-176-100045-
/O.CON.KSEW.SC.Y.0166.000000T0000Z-160710T0300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
931 AM PDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WINDS...SOUTH TO SOUTHEAST 15 TO 30 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
025 
WHUS76 KSEW 092131
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 PM PDT SAT JUL 9 2016

PZZ153-156-173-176-100545-
/O.EXT.KSEW.SC.Y.0166.000000T0000Z-160710T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
231 PM PDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WINDS...SOUTH 15 TO 25 KNOTS...SWITCHING TO EAST.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-100300-
/O.CON.KSEW.SC.Y.0166.000000T0000Z-160710T0300Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
231 PM PDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WINDS...SOUTH TO SOUTHEAST 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
639 
WHUS76 KSEW 100346
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
846 PM PDT SAT JUL 9 2016

PZZ153-156-173-176-101200-
/O.CON.KSEW.SC.Y.0166.000000T0000Z-160710T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
846 PM PDT SAT JUL 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WINDS...SOUTHEAST TO EAST 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
470 
WHUS76 KSEW 100952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 AM PDT SUN JUL 10 2016

PZZ153-156-173-176-101100-
/O.CAN.KSEW.SC.Y.0166.000000T0000Z-160710T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
252 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS HAVE EASED. 

$$

PZZ131-132-101800-
/O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. 

* WINDS...WEST WIND RISING TO 15 TO 30 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-101800-
/O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WINDS...WEST WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-101800-
/O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
252 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. 

* WINDS...SOUTHWEST WIND RISING TO 15 TO 30 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-101800-
/O.NEW.KSEW.SC.Y.0167.160710T0952Z-160711T1200Z/
ADMIRALTY INLET-
252 AM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. 

* WINDS...NORTHWEST WIND RISING TO 15 TO 25 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...WIND WAVES BUILDING TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 9:00 AM PDT, 5 hours 30 minutes earlier.

Area forecast discussion, Jul 8, 9:00 AM PDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
900 AM PDT FRI JUL 8 2016

.SYNOPSIS...A deep upper level low just west of Vancouver island
will move slowly southeast over northwest Oregon Saturday night,
bringing showery weather to Western Washington. Showers will
decrease Sunday as the departing low moves east across Oregon. A
weak upper level trough will bring a chance of showers Tuesday. A
gradually building upper level ridge should bring warmer and drier
weather Wednesday and Thursday.

&&

.SHORT TERM...A deep upper level low just W of N Vancouver Island
this morning will be the main weather factor for the region through
Sunday. The low is expected to move slowly S through Saturday until
it reaches NW Oregon Saturday evening. The low will move more
rapidly E as it departs on Sunday.

For today, W WA remains in moist SW flow aloft between the
approaching low and the departing front from last night. Satellite
imagery shows a moist stable looking lower air mass offshore and
over W WA. RADAR is only showing scattered light showers this
morning. The NAM bufr sounding for KSEA today shows the air mass
capped around 700 mb/10K ft but unstable below the cap. This should
support the current scattered light shower regime through this
afternoon.

For tonight, a fairly strong looking upper level shortwave trough
that is in the SW quadrant of the low this morning, will rotate
around the low and move NE across W WA this evening. The models have
handled this feature pretty consistently the past few days. The 500
mb vorticity signature is quite strong and there is a 60-70kt 300 mb
jetstreak supporting the shortwave. The lack of strong air mass
instability has been the main problem in evaluating the shortwave
the past couple of days. The latest 12Z GFS and NAM show a band of
zero to -1 lifted indices just ahead of the approaching shortwave
tonight, which is just enough to tip the scales to include a slight
chance of thunderstorms for this evening. The slight chance of
thunderstorms will extend from the coast to the Cascades.

On Saturday the low will be W of the WA coast and headed SE toward
the NW Oregon coast. Another weak shortwave trough rotating around
the low will bring showers to W WA, but mainly to the W part. W WA
will also be in the more stable E and NE quadrants of the low so the
chance of afternoon and evening thunderstorms will be pared back to
the areas closest to the low center.

On Sunday the low will be over NW Oregon and departing to the E.
Some wrap around moisture should be over W WA in the morning, but
showers are expected to diminish through the afternoon as the low
gets farther away. Some sun breaks can also be expected as drier N
flow aloft moves over the area. Kam

.LONG TERM...Previous discussion from the 256 AM AFD. A weak upper
ridge will move into Western Washington late Sunday night and across
the Cascades Monday. It should be another day of light scattered
showers and some sun breaks. The models agree well now that another
short wave trough will swing through the area Tuesday, extending
southeast from an upper low off the coast of British Columbia.
Models continue to disagree significantly beyond Tuesday. The GFS
and Canadian are similar, keeping the upper low off northern British
Columbia as a flat upper ridge builds over Western Washington. The
ECMWF shows the upper low tracking east across Washington Tuesday
night or Wednesday, with upper ridge after that. Our forecast is a
compromise, keeping a slight chance of light showers in the forecast
for Wednesday. McDonnal

&&

.AVIATION...A low pressure system is centered off Vancouver Island
today with moist southwest flow across Western WA. Expect mostly
cloudy skies with scattered showers and the mountains and foothills
will be mostly obscured.

KSEA...Showery weather with a southerly breeze.

&&

.MARINE...A 998 mb low center off northern Vancouver Island will move
to the Oregon coast over the weekend as it slowly fills. The
southwest breeze over the coastal waters should turn to the
southeast and pick up through Saturday. A weak front should reach
the coast on Monday.

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

Nearby

Small Craft Advisories in Washington, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.